MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 13.5MM REAMER HEAD-STERILE FOR REAMER/IRRIGATOR/ASPIRATOR

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 13.5MM REAMER HEAD-STERILE FOR REAMER/IRRIGATOR/ASPIRATOR
Model Number 352.253S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Additional classification code: hrx.Implant date is unknown.Explant date is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during a left femur reaming in treatment of a distal tibia non-union, the ria system was utilized for bone grafting material and the drill heads would not advance properly.The surgeon used extreme force in reaming and felt the head was dull so another head was utilized.The same issue occurred and it was difficult to advance through the bone.The surgeon switched out the shaft and then switched back to the original shaft and head to complete the procedure.A 10-15 minute surgical delay was noted due to the difficulty in reaming.No devices broke.There was no information on the initial fracture or any hardware initially implanted.Concomitant devices.Reamer shaft (part# 314.743, lot# unknown, qty 2).This is report 2 of 2 for (b)(6).
 
Additional Manufacturer Narrative
Manufacturing location: (b)(4) engineering, inc., packaged by: (b)(4), manufacturing date: january 20, 2016.Expiration date: december 31, 2024.Certificate of compliance, certification of hardness for stainless steel, certificate of analysis, certificate of test and inspection sheet for incoming final inspection met specifications.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no other issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Device is an instrument and is not implanted/explanted.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
13.5MM REAMER HEAD-STERILE FOR REAMER/IRRIGATOR/ASPIRATOR
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7072666
Report Number2939274-2017-50099
Device Sequence Number11077711
Product Code HTO
UDI-Device Identifier10886982194480
UDI-Public(01)10886982194480(17)241231(10)9957225
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number352.253S
Device Catalogue Number352.253S
Device Lot Number9957225
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR